Alert archive / Pennsylvania / Wind Advisories in 2024
Wind Advisory 13, NWS Cleveland, OH
NWS Cleveland, OH issued this wind advisory at Dec 7, 2024, 9:36 PM EST for Erie County, Pennsylvania. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2024, 9:36 PM EST (02:36 UTC)
- Expired
- Dec 8, 2024, 3:17 AM EST
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
County Erie County, PA
The radar
The Buffalo radar (KBUF), 145 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 141 kt
- 0-1 km storm-relative helicity
- 1572 m²/s²
- 0-3 km storm-relative helicity
- 1798 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
212 WWUS71 KCLE 080236 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 936 PM EST Sat Dec 7 2024 PAZ001-002-081045- /O.NEW.KCLE.WI.Y.0013.241208T0236Z-241208T1200Z/ Northern Erie-Southern Erie- Including the cities of Corry, Edinboro, Erie, and Union City 936 PM EST Sat Dec 7 2024 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Northern Erie and Southern Erie Counties. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The highest wind gusts will occur in the northern portion of Erie County, primarily from Interstate 90 north. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Maines
1 follow-up statement
839 WWUS71 KCLE 080817 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 317 AM EST Sun Dec 8 2024 PAZ001-002-080930- /O.CAN.KCLE.WI.Y.0013.000000T0000Z-241208T1200Z/ Northern Erie-Southern Erie- Including the cities of Corry, Erie, Edinboro, and Union City 317 AM EST Sun Dec 8 2024 ...WIND ADVISORY IS CANCELLED... Breezy winds will continue through late this morning but are no longer expected to be a hazard. $$ Iverson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this wind advisory went out at Dec 7, 6:45 PM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Dec 7, 6:45 PM EST, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
645 PM EST Sat Dec 7 2024
.SYNOPSIS...
After a quiet Saturday night and Sunday, a warm front lifts
north through the area Sunday night followed by a cold front
Tuesday. An upper trough passes Wednesday with snow chances on
the increase again.
&&
.NEAR TERM /THROUGH SUNDAY NIGHT/...
630 PM EST Update...
The forecast remains on track and no changes were needed with
this update. It will become quite breezy tonight with southwest
sustained winds to 25 mph likely. While periodic gusts to 40 mph
may mix to the surface tonight as a 50-60 knot LLJ settled over
the region, the boundary layer will most likely remain
decoupled so do not anticipate frequent stronger gusts at this
time. A few showers may clip NW PA tonight, but the lower levels
will likely stay too dry for any appreciable precipitation to
reach the surface.
Previous Discussion...
Quieter weather prevailing into this evening with the lake
effect shut down at this point. Remaining tranquil through the
overnight period with the exception of a weak surface/low level
thermal trough clipping the far northeast zones in NW PA/NE OH.
Throw some slights back in the mix and some low level cloud
cover representing this feature, but POPless again after 15Z
Sunday for the bulk of that day. Meanwhile, split flow regime
aloft in place with two upper level lows moving eastward into
the plains. The southern stream trough axis pushes into the Ohio
Valley with a warm front into the region introducing the
beginnings of a milder regime across the CWA. Antecedent upper
level ridging already has temperature improvements for Sunday
which will become enhanced by the warm frontal passage Sunday
night and heading into the short term forecast period. Saturated
isentropic lift with the warm front brings stratiform rain in
from the southwest Sunday night with rain overspreading the
entire CWA and pushing eastward by 12Z Monday. Looking at a
quarter to half inch in the southwestern zones of the CWA by the
break point with the short term forecast period 12Z Monday.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
An active and mild short term period is in store across the region
as temperatures rebound to above average in the upper 40s to lower
50s. Widespread rain is expected on Monday, particularly in the
morning, resulting from broad isentropic lift associated with a weak
mid-level wave moving northeast across the Ohio Valley. Although
rainfall amounts appear to be generally on the lighter side, there
is a subtle signal of totals nearing 0.50 inches across Northeast
Ohio and Northwest Pennsylvania with modest dew points in the 40s
expected. Recent NOHRSC analysis reveals snow water equivalent in
excess of 4 inches across portions of the snowbelt, resulting from
the recent historic lake effect snows. Confidence is low for any
significant flooding, but certainly can't rule out areas of minor
flooding where significant snowpack currently exists.
A more potent upper-level trough will move east across the central
and eastern CONUS Monday night through Tuesday, with more rain
possible Tuesday afternoon into Tuesday night, particularly along
and east of the I-71 corridor. A strong cold front will accompany
this system Tuesday night, ushering in another blast of arctic air
into the region.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Confidence is increasing for accumulating lake effect snow once
again across the primary snowbelt Wednesday night through Thursday
as another blast of arctic air descends across the Great Lakes.
Confidence is high for 850 mb temperatures to reach at least -15
degrees C on Thursday, with some ensemble members even suggesting
low probabilities of 850 mb temperatures reaching as low as -20
degrees C. Boundary layer winds will largely mimic the Thanksgiving
lake effect event, with W to SW winds expected and minimal
directional shear present. A lake aggregate trough should largely
limit accumulations outside of the primary snowbelt, with initial
indicators suggesting the lakeshore areas will see the highest
snowfall once again. Thursday will be the coldest day of the long
term period with highs in the low to mid-20s in addition to single
digit to near-zero wind chills likely. Recent LREF guidance does
show low (30%) probabilities of sub-zero wind chills Thursday
morning so will be something to monitor.
A ridge will begin to build in from the central CONUS by late Friday
into Saturday, signaling an end to any lingering lake effect snow
across the region. Temperatures will rebound back to the upper 30s
to lower 40s on Saturday.
&&
.AVIATION /00Z Sunday THROUGH Thursday/...
Main concern during the TAF period will be LLWS and breezy
southwest winds tonight into early Sunday. Expect southwest
sustained winds to 20 knots tonight before gradually diminishing
early Sunday morning into the afternoon. A 50-60 knot LLJ will
be overhead through Sunday morning, but the boundary layer will
likely remain decoupled so currently thinking that any gusts
will be infrequent. As a result, all local TAFs have LLWS with
southwest 2000ft AGL winds to 55 knots until mixing begins to
kick in at about 12Z Sunday morning. If decoupling doesn't
occur as expected, there could be periodic gusts to 30 to 35
knots at inland terminals through 06Z and lakeshore terminals
through about 12Z. Gusts will be around 20 knots after sunrise
Sunday morning before diminishing during the afternoon. Will
continue to monitor wind gusts and make amendments as needed.
Generally expect VFR at most terminals through the TAF period,
although ceilings will begin to lower at KCLE/KYNG/KERI Sunday
afternoon as low pressure passes to the north of Lake Erie. MVFR
ceilings are likely at KERI after 18Z or so.
Outlook...Non-VFR expected Sunday night through Tuesday in rain.
More non-VFR expected in post cold frontal snow/lake effect
snow in Northeast Ohio and Northwest Pennsylvania Wednesday
and Thursday.
&&
.MARINE...
Marine conditions will continue to deteriorate this evening and
overnight, with southwest Gales to 35 knots developing across the
central and eastern basins of Lake Erie. Winds will occasionally
gust in the 40 to 45 knot range into Sunday morning, with isolated
higher gusts of 50 knots possible in the open waters. Winds will
briefly shift towards the west Sunday morning, decreasing to around
20 knots by Sunday afternoon, then to 10 knots or less out of the
south by Sunday evening. Relatively quieter marine conditions will
then persist on Monday into Tuesday with southwest flow around 10 to
15 knots. A cold front will cross the lake late Tuesday, with a
secondary and more potent cold front expected to arrive on
Wednesday.
A Low Water Advisory also remains in effect as persistent southwest
winds will result in water levels across the western basin of Lake
Erie falling below the critical mark for safe navigation of 2 inches
below low water datum. There is a modest potential (around 50%) for
water levels to reach as low as 12 inches below low water datum late
tonight into Sunday morning.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 10 AM EST Sunday for LEZ142>144.
Low Water Advisory until 10 AM EST Sunday for LEZ142>144-
162>164.
Small Craft Advisory until 4 PM EST Sunday for LEZ145-146.
Gale Warning until 7 AM EST Sunday for LEZ147>149-166>169.
&&
SYNOPSIS...26
NEAR TERM...Maines/26
SHORT TERM...Kahn
LONG TERM...Kahn
AVIATION...Maines
MARINE...KahnHazardous weather outlook, Dec 7, 6:26 AM EST, 15 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 626 AM EST Sat Dec 7 2024 LEZ145-146-165-OHZ003-006>011-013-017>023-027>033-036>038-047-081130- Vermilion to Avon Point OH-Avon Point to Willowick OH- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga- Geauga-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot- Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes- Knox- 626 AM EST Sat Dec 7 2024 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>144-162>164-081130- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- 626 AM EST Sat Dec 7 2024 ...LOW WATER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST SUNDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Low Water Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Low Water Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-147>149-166>169-081130- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 626 AM EST Sat Dec 7 2024 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST SUNDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012-014-089-PAZ001>003-081130- Lake-Ashtabula Inland-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- 626 AM EST Sat Dec 7 2024 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Temperatures will warm into the 40s from Sunday through Tuesday with considerable melting of the snowpack expected. In addition, rainfall totaling a half to three quarters of an inch is also expected from Sunday night through Tuesday. Ground conditions will become soggy and localized flooding of mainly low lying and poor drainage areas are possible. Residents should clear drains of snow so that water can appropriately reach drainage systems. Stay tuned to updates for conditions early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Pennsylvania, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.